It is currently Tue Oct 17, 2017 7:13 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 14 posts ] 
Author Message
PostPosted: Mon Jan 02, 2017 4:00 pm 
Offline
New Poster
New Poster

Joined: Mon Jan 02, 2017 3:50 pm
Posts: 2
Hi...my best friend is on a very small dose of suboxone. Last night she had a migraine and her boyfriend gave her a tramadol. She took it without thinking, and then panicked. However, she felt fine afterwards, no wd's or anything. But now she is wondering when she can her suboxone. It's now been about 18 hours, and she is only on about 1/4 of a 2 mg film a day now. Thoughts?


Top
 Profile  
 
PostPosted: Mon Jan 02, 2017 4:10 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2426
Location: Tennessee
I'm pretty sure ur friend will be fine to take her suboxone. As long as u are already taking suboxone and take a tramadol u shouldn't experience withdrawal. It's when u take a pain pill not on suboxone and then take ur suboxone too soon after. I hope that makes sense. Basically if right now, I took a tramadol, I wouldn't feel anything and it wouldn't make me sick either because I'm already on suboxone. It blocks opiates. I don't really know about the low dose ur friend is taking, but if it's been 18 hrs then I think she'd be fine regardless.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Mon Jan 02, 2017 4:26 pm 
Offline
New Poster
New Poster

Joined: Mon Jan 02, 2017 3:50 pm
Posts: 2
Thank you! It makes sense, however, she was told a while back (prob. misinformed) that even on suboxone, taking any pain pill (narcotic/opiate kind), then taking the suboxone too soon again afterwards, can create the precip. wd's, which would be awful for her. It's strange thought because she usually can't go more than 20-24 hours max. without taking her sub., but she has now gone almost 30 hours and is just starting to feel uncomfortable. That's why she thought it may be too soon to take the sub....


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Jan 02, 2017 5:49 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2426
Location: Tennessee
I think it's fine to go ahead and take her suboxone. I waited 32 hrs after taking lots of oxycodone, so I'm sure she's fine to take it. Suboxone blocks opiates so when she took it, it was probably blocked anyway. The only thing I don't know is the low dose she's on suboxone, but if she's waited almost 30 hrs, she's good regardless I would think.

_________________
Jennifer


Top
 Profile  
 
PostPosted: Mon Jan 02, 2017 5:53 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 889
Hi Metal, Welcome! I believe Jenn is right. You say a tramadol so I am thinking that it was one tab either 50 or 100 mgs? That would not be enough to have an effect greater than the suboxone she is currently taking. Also, what was her drug of choice, how long has she been at her current dosage of suboxone and how much was she taking before? The answers to these questions play a role in her body's response or lack of response to the tramadol. I hope that makes sense and hopefully Dr. J might be along with a follow up to clarify or correct me if I am wrong about this. Please keep us posted as to how she is doing.


Top
 Profile  
 
PostPosted: Mon Jan 02, 2017 6:03 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2426
Location: Tennessee
I was thinking to myself that Michelle is definitely the person to ask about that medicine! So glad u answered Michelle lol :)

_________________
Jennifer


Top
 Profile  
 
PostPosted: Tue Jan 03, 2017 12:27 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Sun Feb 03, 2013 5:56 pm
Posts: 35
Location: Western Area
A person cannot go P/W when stabilized on Suboxone. That only happens when the switch over from the pain meds, etc. aren't out of your system before taking the Suboxone.

My doctor gave me Tramadol along with my Suboxone for years until my insurance company told him to stop. They didn't do anything for me except help with the pain, but Aleve or Ibuprofen works fine. I don't miss the Tramadol so no big deal.

Have no worries.

BD

_________________
If there is no struggle, there is no progress.
Frederick Douglass


Top
 Profile  
 
PostPosted: Tue Jan 03, 2017 1:07 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 889
Hi Bupeduped, Thank you for your input. I would just like to add, tramadol has different effects for different people. Tramadol became my drug of choice. I don't know how my system would react to my taking it but I can tell you that I would consider it a relapse if I took any. That is why I asked about how much was taken. It is a very dangerous drug for me and for many others and yet for some has no different effect on them than tylenol. Thank you again for your response.


Top
 Profile  
 
PostPosted: Wed Jan 04, 2017 12:42 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2806
Location: Southwest
Hey Michelle,

I too took Tramadol during my surgeries and am also one of those people who abused it, mainly because it gave me a great lifted up feeling.

With the Norco they gave me I considered that a slip because I took too many. A year later he gives me Tramadol and my reasoning was that if I didn't feel it it was okay so I didn't consider it a slip. It's in my past and I never think about it until it becomes a topic here.

Just my 2ยข

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
   
PostPosted: Wed Jan 04, 2017 11:42 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 889
I agree with you rule, we all need to be very aware of our triggers and we are all different. I can only speak to what has been my experience. Tramadol to me is a very dangerous drug because Doctors were told it was non addictive, and for some, that is true. Yet, for others, it leads to problems. It just makes me very nervous when it gets prescribed for someone dealing with addiction.


Top
 Profile  
 
PostPosted: Wed Jan 04, 2017 12:23 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1040
I totally agree with you, Michelle, and I appreciate that when the topic comes up you raise awareness about it. During my active addiction there was one year in particular I took a ton of Tramadol - it was when they started clamping down on painkiller regulations and the other drugs were becoming harder to get.
Now that Tramadol is scheduled, and when you look it up it states it's an opioid pain medication, there is no excuse for doctors to be ignorant anymore. I told my doctor flat out I was addicted to it and had severe withdrawals when stopping and he told me that was impossible! I was so pissed.

The drug companies used the biggest loophole in the book, knowing full well that the drug was a very, very weak opioid when in the bottle, but when metabolized was converted to an opioid 100x stronger than the parent compound. Some people lack the enzyme needed to convert it, which is why they truthfully say it does nothing for them.

Tramadol also has non-opioid analgesic effects which is why bupduped and other Sub patients were able to take it with no abuse potential, because the bupe blocked the opiate effect. But now that it's officially classified as an opioid Sub patients can't get it anymore even if it's helping them. Seems like it's always lose/lose with the regulators.


Top
 Profile  
 
PostPosted: Wed Jan 04, 2017 1:21 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 889
Lillyval, it is amazing to me the knowledge that you have! Do you work in the pharmaceutical industry or are you just really good at researching and retaining information? I love to research but unfortunately have never been good at retaining. I would need to have a copy of the information right next to me to be able to quote acurately from it! I really admire your knowledge! Thank you for sharing.


Top
 Profile  
 
PostPosted: Wed Jan 04, 2017 10:20 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1040
It's funny you should say that because at one time I wanted to become a pharmacist and I studied biology and chemistry in college. Thank God I didn't because I became such a huge pill head (as well as making my own laudanum) that I'd probably be in jail right now if I did, lol. Currently I'm a substance abuse counselor working with Methadone patients. I read up as much as I can on opiates, MAT, other psychoactive drugs and psych meds.


Top
 Profile  
 
   
PostPosted: Thu Jan 05, 2017 9:28 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 889
Good for you Lillyval! You must be young, to be able to retain what you read...amazing! I was that way too when I was younger. Still love to read and research just can't retain as much! Do you love your work? I am a SW and have worked with dually diagnosed clients for many years..this year its 30! OMG...did I just say that! Can't believe that I am that old!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 14 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group